MAUDE Adverse Event Report: STRYKER GMBH SLIDING CORE, UHMPWE,9MM; PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED

STRYKER GMBH SLIDING CORE, UHMPWE,9MM; PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED
Model Number 400-143F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported; "ankle pain.Explantation of star total ankle and revision to ttc.".
 
Additional Manufacturer Narrative
The reported event be confirmed.The devices were returned and do not show any major deformation, even following 5 years of implantation.The polyethylene component does not show any major signs of deformation on the plastic, and the metallic parts still have remains of bone and tissues, which proves a proper osseointegration of the implant with the bone.Since x-rays were provided for this case, the opinion of a medical expert was requested and states: "[.] the patient in question received an ankle prosthesis in 2015 which was revised in 2020.Looking at the available info from the post-operative follow up in the outpatient department and the additional x-rays the problem lies in the talus.Either cystic changes or avascular necrosis might cause the collapse of the talar bone.The current condition of the talar bone can most certainly explain the pain of the patient.Unfortunately we cannot compare the pictures with the ones from 2015 and we do did not see the ct-scan, but as mentioned the current condition of the talus in combination with the patients complaints do justify a reoperation.It is up to the surgeon and the patient to discuss the options which in this case led to an arthrodesis.[.]" based on this statement, the root cause can be attributed to a patient related factor, that resulted in complications at the talus level.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
SLIDING CORE, UHMPWE,9MM
Common Device Name
PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10805484
Report Number0008031020-2020-02427
Device Sequence Number3570405
Product Code NTG
UDI-Device Identifier00886385026954
UDI-Public00886385026954
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P050050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2019
Device Model Number400-143F
Device Catalogue Number400143F
Device Lot Number1437088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight70